Advertisement

The Journal of Geometric Analysis

, Volume 29, Issue 1, pp 121–133 | Cite as

Uniqueness of Minimal Graph in General Codimension

  • Yng-Ing Lee
  • Yuan Shyong OoiEmail author
  • Mao-Pei Tsui
Article
  • 78 Downloads

Abstract

In this paper, we obtain the uniqueness of general codimension Dirichlet problem for minimal surface system in restricted classes. The condition is in terms of singular values and in particular covers the classical hypersurface case and earlier results in higher codimension. To prove the uniqueness result, a natural way is to consider the geodesic homotopy of two solutions. However, the singular values for linear combination of maps are not clear. We apply majorization techniques from convex optimisation to overcome the difficulties.

Notes

Acknowledgements

The first two authors are supported by 102-2115-M-002-013-MY3, and the last author is supported by 105-2115-M-002-006-MY2. The second author would like to thank Kai-Wei Zhao and Wei-Bo Su for their interests and discussions.

References

  1. 1.
    Fan, K.: Maximum properties and inequalities for the eigenvalues of completely continuous operators. Proc. Natl. Acad. Sci. USA 37, 760–766 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Lawson Jr., H.B., Osserman, R.: Non-existence, non-uniqueness and irregularity of solutions to the minimal surface system. Acta Math. 139(1–2), 1–17 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Lee, Y.-I., Tsui, M.-P.: Stability of the minimal surface system and convexity of area functional. Trans. Am. Math. Soc. 366(7), 3357–3371 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Lee, Y.-I., Wang, M.-T.: A stability criterion for nonparametric minimal submanifolds. Manuscr. Math. 112(2), 161–169 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Lee, Y.-I., Wang, M.-T.: A note on the stability and uniqueness for solutions to the minimal surface system. Math. Res. Lett. 15(1), 197–206 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Mirsky, L.: On a convex set of matrices. Arch. Math. 10, 88–92 (1959)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2018

Authors and Affiliations

  1. 1.Department of MathematicsNational Taiwan UniversityTaipeiTaiwan
  2. 2.National Center for Theoretical Sciences, Mathematics DivisionTaipeiTaiwan

Personalised recommendations